Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 15, 2012, 4:37 PM EDT for Toombs County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Oct 15, 2012, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
804
WWUS82 KFFC 152037
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON OCT 15 2012
GAZ113-152100-
437 PM EDT MON OCT 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 500 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...VIDALIA...CENTER...CEDAR CROSSING...SOUTH THOMPSON...TOOMBS
CENTRAL...SANTA CLAUS...PONDEROSA...NEW BRANCH...JOHNSON CORNER AND
OHOOPEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3208 8220 3202 8220 3197 8221 3204 8247
3220 8245 3222 8244 3218 8218 3215 8218
TIME...MOT...LOC 2037Z 287DEG 21KT 3212 8240
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:32 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 15, 3:32 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT MON OCT 15 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MODELS ALL AGREE ON A DRY FORECAST THROUGH WEDNESDAY. A WEAK SHORT WAVE OVER NORTHERN MEXICO GETS ABSORBED INTO THE WESTERLIES AND MOVES RAPIDLY INTO THE NORTHERN GULF COAST TUESDAY NIGHT INTO WEDNESDAY. EXPECT MID AND HIGH LEVEL CLOUDS FROM THIS BUT NO PRECIP. AFTER TUESDAY...TEMPS WILL START MODERATING. HAVING SAID THAT...GUIDANCE TEMPS HAVE BEEN RUNNING 2 TO 6 DEGREES TOO COLD ON OVERNIGHT LOWS OVER THE PAST 5 TO 10 DAYS...WILL THEREFORE CONTINUE WITH PREVIOUS FORECAST MINS FOR TONIGHT AND WILL CONTINUE THIS TREND FOR TUESDAY NIGHT. GUIDANCE HAS BEEN RUNNING 1 TO 3 DEGREES TOO WARM IN MOST AREAS FOR DAYTIME MAX TEMPS AND WILL MAKE PROPER ADJUSTMENTS TO MAX TEMPS BOTH TUESDAY AND WEDNESDAY. 17 .LONG TERM /WEDNESDAY THROUGH MONDAY/... OVERALL EXTENDED FORECAST LOOKS TO BE ON TRACK...WITH DRY AIR MASS IN PLACE THROUGH EARLY THURSDAY...THEN NEXT COLD FRONTAL SYSTEM PUSHING THROUGH. HAVE MADE MINOR ADJUSTMENTS TO POP...WX...AND RELATED FORECAST ELEMENTS TO ACCOUNT FOR THE LATEST MODELS. MODELS STILL IN DISAGREEMENT WITH PRECIP AMOUNTS AND OVERALL STRUCTURE OF THE SYSTEM AS IT PUSHES THROUGH THE STATE...AND THEN DIVERGE MORE SIGNIFICANTLY WITH THE PLACEMENT AND DEVELOPMENT OF A SECONDARY SURFACE FEATURE. ECMWF STILL SIGNIFICANTLY WETTER THAN THE GFS...KEEPING DECENT RAIN CHANCES ACROSS THE AREA THROUGH FRIDAY...WELL BEYOND THE GFS WHICH USHERS HIGHER PRESSURE IN QUICKLY BY EARLY FRIDAY. HAVE ALSO MADE ADJUSTMENTS TO THE TEMPERATURES AND DEWPOINTS. MODELS STILL SEEM RELATIVELY COOL THROUGH THE EXTENDED...SO HAVE TWEAKED TO REFLECT LATEST MODEL TRENDS...FOCUSING ON THE SLIGHTLY WARMER MODELS. OTHERWISE...NO MAJOR CHANGES WERE MADE AT THIS TIME...AND THE PREVIOUS DISCUSSION FOLLOWS. 31 /ISSUED 437 AM EDT MON OCT 15 2012/ AS HIGH PRESSURE IN THE WAKE OF THE SHORT TERM COLD FRONT PASSAGE ALLOWS FOR DRY CONDITIONS ACROSS THE FORECAST AREA THROUGH WEDNESDAY...THE MAIN FORECAST CONCERN DURING THE LONG TERM CONTINUES TO BE A SECOND CFP INFLUENCING THE AREA THURSDAY INTO FRIDAY. WITH ITS INFLUENCE NOW STARTING TO MAKE IT INTO THE LATTER PART OF THE SHORT TERM GUIDANCE SOLUTIONS...AND LESS VARIATION NOW ACROSS THE GFS AND ECMWF RUNS...THERE IS MORE CONFIDENCE NOW ON AT LEAST THE INITIAL IMPACTS OF THIS SYSTEM. ANY ASSOCIATED PRECIPITATION LOOKS TO BEGIN IN NW GEORGIA BY NEAR 12Z THURSDAY SO WILL START CHANCE POPS THEN. THE ECMWF BRINGS THE UPPER JET A BIT FARTHER SOUTH...ALONG WITH MORE UPPER LEVEL DIVERGENCE OVER THE AREA...HOWEVER NOW HAS LESS OF A MOISTURE FIELD WITH THE INITIAL INFLUENCE OF THE FRONT THAN THE GFS. IT ALSO IS LESS PROGRESSIVE...STALLING THE FRONT ACROSS THE SOUTHEAST PORTION OF THE AREA FRIDAY AFTERNOON AND NIGHT. DUE TO UNCERTAINTY...WILL GO WITH A GENERAL BLEND IN POP COVERAGE THROUGH FRIDAY...ALTHOUGH INCLUDE BEST CHANCE POPS IN THE THURSDAY TO THURSDAY NIGHT PERIOD. PROGGED MUCAPE VALUES INDICATE THE GFS FAVORING ONLY SHOWERS...WHILE THE ECMWF IS A BIT LESS STABLE AND WOULD SUPPORT AT LEAST AN ISOLATED THUNDER CHANCE. WILL THEREFORE COMPROMISE WITH INCLUDING CHANCE SHOWERS AND SLIGHT CHANCE THUNDERSTORMS FOR NOW. THE ECMWF IS ALSO LESS PROGRESSIVE WITH THE UPPER TROUGH AND KEEPS THE MAIN AXIS WEST OF THE AREA INTO SATURDAY AFTERNOON. SINCE THE ECMWF OVERALL IS TRENDING MORE TOWARD THE GFS...WILL CONTINUE WITH A DRY FORECAST FOR THE WEEKEND AND QUICKER BUILDING IN OF HIGH PRESSURE. FOR TEMPS...MEX GUIDANCE HAS BEEN RATHER COOL SO STAYED SLIGHTLY HIGHER THROUGH MAJORITY OF PERIOD. BAKER && .AVIATION... 18Z UPDATE... SKIES IMPROVING THROUGH THE AFTERNOON WITH MOST AREAS SCT050. SKIES WILL CLEAR TONIGHT WITH HIGH LEVEL CLOUDS MOVING IN LATE TUESDAY MORNING. WINDS WILL BE NORTHWEST WITH GUSTS NEAR 20 TO 25KTS THIS AFTERNOON. WINDS WILL GO NEAR CALM TONIGHT AND THEN LIGHT NORTH TUESDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 72 48 75 / 0 0 5 5 ATLANTA 51 72 54 76 / 0 0 5 5 BLAIRSVILLE 42 66 46 70 / 0 0 5 5 CARTERSVILLE 45 70 46 75 / 0 0 5 5 COLUMBUS 52 77 55 80 / 0 0 5 5 GAINESVILLE 47 70 51 73 / 0 0 5 5 MACON 47 78 47 79 / 0 0 5 5 ROME 44 72 48 76 / 0 0 5 5 PEACHTREE CITY 44 74 46 77 / 0 0 5 5 VIDALIA 54 77 54 76 / 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, Oct 15, 12:08 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1208 PM EDT MON OCT 15 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1208 PM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT WILL CONTINUE TO TRACK EASTWARD ACROSS NORTH AND CENTRAL GEORGIA TODAY...WITH DRY HIGH PRESSURE BUILDING IN BEHIND IT. .DISCUSSION... SHOWER ACTIVITY WILL CONTINUE TO DIMINISH INTO THE AFTERNOON HOURS AS THE FRONT PUSHES THROUGH THE AREA AND DRY AIR MOVES IN BEHIND IT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER COLD FRONT WILL IMPACT THE AREA THURSDAY INTO FRIDAY... ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 15, 4:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT MON OCT 15 2012
GAZ111-112-152045-
419 PM EDT MON OCT 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 445 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JORDAN...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND SPRING HILL...GLENWOOD...MOUNT VERNON...JORDAN...
UVALDA...ALSTON AND CHARLOTTEVILLE. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3193 8267 3201 8273 3201 8275 3202 8278
3221 8266 3212 8246 3196 8248 3194 8249
3195 8252 3195 8256 3192 8263
TIME...MOT...LOC 2020Z 289DEG 22KT 3203 8266Special weather statement, Oct 15, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON OCT 15 2012
GAZ113-152100-
437 PM EDT MON OCT 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TOOMBS
COUNTY UNTIL 500 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING AREAS AROUND ROCK
SPRINGS...VIDALIA...CENTER...CEDAR CROSSING...SOUTH THOMPSON...TOOMBS
CENTRAL...SANTA CLAUS...PONDEROSA...NEW BRANCH...JOHNSON CORNER AND
OHOOPEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3208 8220 3202 8220 3197 8221 3204 8247
3220 8245 3222 8244 3218 8218 3215 8218
TIME...MOT...LOC 2037Z 287DEG 21KT 3212 8240The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:03 AM EDT | Special Weather Statement | FFC | Butts, Lamar | 42 min |
| Oct 15, 4:19 PM EDT | Special Weather Statement | FFC | Wheeler | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.